Alert archive / Louisiana / Heat Advisories in 2023

Heat Advisory 21, NWS Lake Charles, LA

July 14, 20236 counties in Texas; 16 parishes in Louisiana

NWS Lake Charles, LA issued this heat advisory at Jul 14, 2023, 1:35 PM CDT for 6 counties in Texas; 16 parishes in Louisiana. It took effect at Jul 15, 2023, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2023, 1:35 PM CDT (18:35 UTC)
In effect from
Jul 15, 2023, 11:00 AM CDT
Expired
Jul 15, 2023, 8:00 PM CDT
In force
9 hr
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2023-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS74 KLCH 141835
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
135 PM CDT Fri Jul 14 2023

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-150600-
/O.NEW.KLCH.HT.Y.0021.230715T1700Z-230716T0000Z/
/O.CON.KLCH.HT.Y.0020.000000T0000Z-230715T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
135 PM CDT Fri Jul 14 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SATURDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  111. For the second Heat Advisory, heat index values up to 111 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...For the first Heat Advisory, until 7 PM CDT this 
  evening. For the second Heat Advisory, from noon to 7 PM CDT 
  Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
4 follow-up statements
554 
WWUS74 KLCH 150030
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
730 PM CDT Fri Jul 14 2023

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-151200-
/O.EXT.KLCH.HT.Y.0021.230715T1600Z-230716T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
730 PM CDT Fri Jul 14 2023

...HEAT ADVISORY NOW IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY...

* WHAT...Heat index values up to 111 expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...From 11 AM to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
833 
WWUS74 KLCH 150656
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
156 AM CDT Sat Jul 15 2023

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-160100-
/O.EXT.KLCH.HT.Y.0021.230715T1600Z-230716T0100Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
156 AM CDT Sat Jul 15 2023

...HEAT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

* WHAT...Heat index values of 108 to 112 expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
026 
WWUS74 KLCH 151941
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
241 PM CDT Sat Jul 15 2023

LAZ029-033-044-045-055-152>154-252>254-160600-
/O.NEW.KLCH.HT.Y.0022.230716T1500Z-230717T0000Z/
/O.CON.KLCH.HT.Y.0021.000000T0000Z-230716T0100Z/
Avoyelles-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-
Upper Vermilion-Upper Iberia-Upper St. Mary-Lower Vermilion-
Lower Iberia-Lower St. Mary-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Lawtell, Opelousas, Eunice, Lafayette, 
Breaux Bridge, Cade, St. Martinville, Stephensville, Gueydan, 
Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Abbeville, Intracoastal City, Forked Island, Avery Island, 
Burns Point, and Cypremort Point
241 PM CDT Sat Jul 15 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  111. For the second Heat Advisory, heat index values up to 110 
  expected.

* WHERE...Portions of central, south central and southwest 
  Louisiana.

* WHEN...For the first Heat Advisory, until 8 PM CDT this 
  evening. For the second Heat Advisory, from 10 AM to 7 PM CDT 
  Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ027-028-030>032-073-074-141>143-241>243-TXZ180-201-259>262-515-
516-615-616-160100-
/O.CON.KLCH.HT.Y.0021.000000T0000Z-230716T0100Z/
Vernon-Rapides-Beauregard-Allen-Evangeline-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Southern Calcasieu-Southern Jefferson Davis-
Southern Acadia-Tyler-Hardin-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-
Lower Jefferson-Southern Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron,
Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, 
Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, 
Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, 
Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, 
Morse, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, 
Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville,
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, 
Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
241 PM CDT Sat Jul 15 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values of 108 to 112 expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
198 
WWUS74 KLCH 160102
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
802 PM CDT Sat Jul 15 2023

LAZ029-033-044-045-055-152>154-252>254-161300-
/O.EXP.KLCH.HT.Y.0021.000000T0000Z-230716T0100Z/
/O.CON.KLCH.HT.Y.0022.230716T1500Z-230717T0000Z/
Avoyelles-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-
Upper Vermilion-Upper Iberia-Upper St. Mary-Lower Vermilion-
Lower Iberia-Lower St. Mary-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Lawtell, Opelousas, Eunice, Lafayette, 
Breaux Bridge, Cade, St. Martinville, Stephensville, Gueydan, 
Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Abbeville, Intracoastal City, Forked Island, Avery Island, 
Burns Point, and Cypremort Point
802 PM CDT Sat Jul 15 2023

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values up to 111 expected.

* WHERE...Portions of central, south central and southwest 
  Louisiana.

* WHEN...For the first Heat Advisory, until 8 PM CDT this 
  evening. For the second Heat Advisory, from 10 AM to 7 PM CDT 
  Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ027-028-030>032-073-074-141>143-241>243-TXZ180-201-259>262-515-
516-615-616-160215-
/O.EXP.KLCH.HT.Y.0021.000000T0000Z-230716T0100Z/
Vernon-Rapides-Beauregard-Allen-Evangeline-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Southern Calcasieu-Southern Jefferson Davis-
Southern Acadia-Tyler-Hardin-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-
Lower Jefferson-Southern Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron,
Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, 
Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, 
Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, 
Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, 
Morse, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, 
Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville,
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, 
Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
802 PM CDT Sat Jul 15 2023

...HEAT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 14, 12:29 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 14, 12:29 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1229 PM CDT Fri Jul 14 2023

...New AVIATION...

.UPDATE...
Issued at 945 AM CDT Fri Jul 14 2023

A quiet Friday morning is ongoing across the region with just a
bit of scattered cloud cover noted on satellite, along with temps
currently ranging from the mid to upper 80s. Main issue today
continues to be the heat, with a Heat Advisory in effect for the
entire forecast are until 7PM. Only made a small update to hourly
POPs this morning to trim them down a bit for the next few hours
across Acadiana in order to fall in line with short term guidance.
Otherwise, the forecast is on track.

17

&&

.SHORT TERM...
(Today through Sunday night)

Wx map shows surface high pressure ridge over the Gulf of Mexico
keeping south to southwest winds across the area. Radar and
satellite showing all the thunderstorms over OK/AR, with no
precipitation across our region. Temperatures in the upper 70s to
lower 80s, may fall a degree by daybreak before rising by 7 AM
onward.

The mid to upper level pattern will continue to be dominated by a
large ridge of high pressure across the Southwest U.S. eastward
across our region through Saturday. This will keep limited
vertical cloud development and only expecting isolated showers at
most over the Atchafalaya Basin, little to none elsewhere. Expect
highs in the upper 90s to lower 100s north of I-10, mid to upper
90s further south. This, coupled with the mid to upper 70s
dewpoints expected to continue, gives maximum heat index values
ranging from 108 to 112. May have higher readings briefly during
the afternoon, especially when the stronger south to southwest wind
first kicks in. The ongoing Heat Advisory of the entire area from
11 AM to 7 PM CDT looks good, so will continue it. Overnight lows
in the mid to upper 70s north of I-10, upper 70s to near 80 along
the I-10 corridor, lower to mid 80s along the coastal parishes
and counties.

Not much change expected for Saturday with afternoon highs and
maximum heat index values very similar to todays readings. Will
likely need another Head Advisory areawide for Saturday, but will
wait until the afternoon package to make sure we will not have to
upgrade any portion of the area to an Excessive Heat Warning.

For Sunday, the mid to upper level ridge will nudge further west
as a large longwave trough from the Northern Plains digs a little
further south-southeast across the Southeast U.S. Our region will
reside between these two features, with a predominate northwest
flow aloft. With increased moisture from the Eastern Gulf, blended
guidance shows the best chances of showers and thunderstorms at
30-50% across Central and South Central Louisiana, 20-30% across
Western Louisiana/Southeast Texas for Sunday afternoon. With the
expected increased in cloud cover by afternoon, highs expected to
reach the mid to upper 90s, perhaps flirting with the 100 degree
mark across Inland Southeast Texas.

08

&&

.LONG TERM...
(Monday through Friday)

The end of the weekend will bring less showers to the region as an
upper level ridge will begin to build.

Showers and storms will slowly taper down with a 20% to 40% chance
on Monday dropping to 10% to 30% for the rest of the week. At the
surface, high pressure in the Gulf of Mexico will keep our winds on
shore pushing low-level moisture inland. The high moisture will keep
afternoon showers in the forecast with daytime heating. Instead of
storms the main concern this week will be the building heat. As the
ridge continues to build over the area high pressure will slide from
the four corners region towards the ArkLaMiss. With our 500 mb
heights looking to peak sometime late week, Thursday or Friday, near
600 dm. Ensemble guidance indicates that these heights are above the
90th percentile and will be approaching all time max heights, for
this time of year. With high heights comes high temperatures. This
combo will keep our max temperatures will be in the upper 90s to
triple digits each day this week with the heat index well into heat
advisory criteria. The start of next weekend will bring some relief
from the heat as the ridge begins to breakdown.

14

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Fri Jul 14 2023

Partly cloudy skies and SW to S winds will continue through the
period. Skies will mainly remain VFR with pockets of MVFR possible
through the morning hours. Winds will be occasionally gusty this
afternoon but will calm around sunset. Otherwise, no concerns
expected.

&&

.MARINE...

Light to occasionally moderate south to southwest winds and low
seas will continue as high pressure remains in place across the
Northern Gulf. Isolated showers and thunderstorm will be possible
mainly east of Cameron, increasing by Sunday afternoon through
Tuesday. Locally higher winds and seas can be expected near
thunderstorms.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  99  77  99  77 /  10  10   0   0
LCH  94  79  95  80 /  10   0  10   0
LFT  98  79  98  80 /  20   0  10   0
BPT  96  79  97  79 /  10   0  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027>033-044-045-
     055-073-074-141>143-152>154-241>243-252>254.

TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-259>262-
     515-516-615-616.

GM...None.
&&

SHORT TERM...17
LONG TERM....14
AVIATION...17
Hazardous weather outlook, Jul 14, 4:22 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
422 AM CDT Fri Jul 14 2023

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-150930-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
422 AM CDT Fri Jul 14 2023

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Hot and humid conditions will produce heat index values from 108 to
113 during peak heating this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hot and humid conditions will prevail through the weekend and into
early next week. Another Heat Advisory and possibly an Excessive
Heat Warning may be needed for a few locations on Saturday.

Isolated to scattered showers and thunderstorms will be possible by
Sunday afternoon through Tuesday. Expect occasional cloud to ground
lightning, gusty winds and torrential rainfall in the stronger
storms. At this time, severe weather is not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-436-450-452-455-470-472-475-150930-
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
Atchafalaya and East Cote Blanche Bays-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
422 AM CDT Fri Jul 14 2023

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered showers and thunderstorms will be possible by
Sunday afternoon through Tuesday. Expect occasional cloud to water
lightning, gusty winds, higher seas, and torrential rainfall in the
stronger storms. At this time, severe weather is not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in Louisiana, 2023Heat Advisories in Texas, 2023Every heat advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.